Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: Richard Beals, Percy Deift and Carlos Tomei
Title: Direct and inverse scattering on the line
Additional book information: Mathematical Surveys and Monographs, No. 28. American Mathematical Society, Providence, 1988, xiii + 209 pp. $57.00. ISBN 0-8218-1530X.

References [Enhancements On Off] (What's this?)

  • 1. M. J. Ablowitz, D. J. Kaup, A. C. Newell, and H. Segur, Method for solving the Sine-Gordon equation, Phys. Lett. 30 (1970), 1262-1264; The inverse scattering transform-Fourier analysis for nonlinear problems, Stud. Appl. Math. 53 (1974), 249-315. MR 450815
  • 2. Richard Beals, The inverse problem for ordinary differential operators on the line, Amer. J. Math. 107 (1985), no. 2, 281–366. MR 784286,
  • 3. R. Beals and R. R. Coifman, Inverse scattering and evolution equations, Comm. Pure Appl. Math. 38 (1985), no. 1, 29–42. MR 768103,
  • 4. P. Deift and E. Trubowitz, Inverse scattering on the line, Comm. Pure Appl. Math. 32 (1979), no. 2, 121–251. MR 512420,
  • 5. P. Deift, C. Tomei, and E. Trubowitz, Inverse scattering and the Boussinesq equation, Comm. Pure Appl. Math. 35 (1982), no. 5, 567–628. MR 668408,
  • 6. C S. Gardner, J. M. Greene, M. D. Kruskal, and R. M. Miura, Method for solving the Korteweg-de Vries equation, Phys. Rev. Lett. 19 (1967), 1095-1091; Korteweg-de Vries equation and generalizations VI. Methods for exact solution, Comm. Pure Appl. Math. 27 (1974), 97-133. MR 336122
  • 7. G. L. Lamb, Jr., Analytical descriptions of ultra-short optical pulse propagation in a resonant medium, Rev. Mod. Phys. 43 (1971), 99-129. MR 475310
  • 8. P. D. Lax, Integrals of nonlinear equations of evolution and solitary waves, Comm. Pure Appl. Math. 21 (1968), 467-490. MR 235310
  • 9. V. E. Zakharov, On the stochastization of one-dimensional chains of nonlinear oscillators, Soviet Phys. JETP 38 (1974), 108-110.
  • 10. V. E. Zakharov and A. B. Shabat, Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Soviet Phys. JETP 34 (1972), 62-69. MR 406174

Review Information:

Reviewer: Robert L. Sachs
Journal: Bull. Amer. Math. Soc. 22 (1990), 349-353
American Mathematical Society